How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2543
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
2598649
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

I have unexplained sweetness in my mouth, numbness of the lips

This answer was rated:

I have unexplained sweetness in my mouth, numbness of the lips with chapping. I have been prescribed prednisone and ciprofloxacin presumably for this condition but no change in symptoms. What could this be?

Hi,

White patches on tongue?

Heartburn?

Sores in mouth and lips?

Any medical illness?

Nausea?

Duration of symptoms?

Stuffy nose?

Phlegm at back of throat?

Alcohol and smoking?

 

Customer: replied 4 years ago.

No to all excet sores in mouth and lips. The corners of my mouth are dry and cracked. Had been treated for dry mouth and yeast infection a month ago with flusozanal (?) but continuation and a different insurance plan has me on prednisone and ciprofloxacin. Not sure what they are supposed to be treating but thus far, no change.

Hi,

Did you have oral yeast infection?
Did the problem begin after you started fluconazole?

Denture?

Have you seen a dentist or ENT specialist so far?

How many days have you taken prednisone and Ciprofloxacin?

Are the sores on lips painful?Duration of sores?

Have you had any history of cold sores, or herpes infection in the past including shingles?

Customer: replied 4 years ago.

Had oral yeast infection from taking flexiril. That was from a medclinic doc, but now have a new clinic w/new prescriptions. Been taking prednisone for five days as well as ciprofloxacin. Lip sores are lessened by judicious use of vaseline, but tongue and lips are still numb and sweetness in mouth is awkward and abnormal for me. That causes concern

Hi,
Thanks for providing more information.

 

I would recommend you to get an evaluation by ENT specialist /dentist for a clinical exam including your throat exam and the inner palate and walls of the oral cavity as your description and symptoms are raising a suspicion of herpetic lesion.

You need to undergo blood test-HSV1 IgG & IgM,Sore culture to rule out Herpes.

Prednisone is steroid and helps in reducing inflammation.

Ciprofloxacin is antibiotic treating for bacterial infection.

Sweet taste in mouth may occur from mouth conditions like stomatitis or inflammation of mouth,gingivitis or inflammation of gum ,glossitis,medications induced,reflux of acid from stomach,any respiratory tract infection,sinusitis or post nasal drip,electrolyte imbalance etc.
Dry mouth can also be a factor.

If your symptoms'll persist even after taking complete course of prednisone and Ciprofloxacin then make an appointment with ENT specialist.

 

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.

Onlinedoc and 5 other Health Specialists are ready to help you

Related Health Questions